Return to the Menopause Forum | Post a Follow-Up

 o
no libidio please help

Posted by Audreyjean (My Page) on
Sat, Dec 8, 01 at 1:00

I am 2 years post menopause. As soon as I stopped having a menses it was like someone came in and shut it (libidio)off.
I am not on hormone replacement now. The onws I tried too many side effects. I do not and never have experienced hot flashes.
Has anyone else experienced this and what type of medication/hormone will help me please need help before it leads to a divorce.

Audrejean


Follow-Up Postings:

 o
RE: no libidio please help

Audreyjean,
I understand your problem so well. My libido dropped off about 8 years ago. It resurfaces occasionally, but not nearly often enough. I have moved up several threads that might help you some. You should also go to the Power-Surge website. www.power-surge.com. Ours is a common problem and unfortunately some ladies have good results with exogenous hormones, others don't. If someone has had a successful solution, I wish they would post it.


 o
RE: no libidio please help

lablady, it was so thoughtful of you to move up the threads on libido for Audreyjean. There are some good accounts of success and failure there. It's too bad there is not one solution for everybody, we have to experiment to see what works for the individual. I believe it is worth the effort. For me, having libido is part of "feeling alive".


 o
RE: no libidio please help

I agree....having no sensations is driving me crazy, seeing as I live with the sexiest man on the planet. I still have plenty of desire, just extremely little clitoral sensation. I am going to talk to Doc and see what he can suggest. I am being led to thinking of trying the Estriol cream. I am hoping that this is just a passing phase.


 o
RE: no libidio please help

I am calling in for presciption to the cream also and I started 3 days ago on the ARGINMAX so will see if that helps some. (I am 55) I have always been the initiator and it always worked for both of us but I have gotten " a bit lazy" and even whe I get grabs (how sweet) from my hubbie I do not want to pursue it so am hoping for some help on that. Scared me I wondered if I felt like initiating this morning! Will keep a diary on it for a few weeks.


 o
RE: no libidio please help

Thanks to everyone that responded. I will call my gyne and see what he can prescribe.
I hear there are side effects wuth testosterone,does anyone experience them -unwanted hair growth etc.


 o
RE: no libidio please help

Light hair growth and agression, agitation.

Honest to goodness I went to a women's expo and there was a distributor giving away samples of Viacreme. It has a mild camphor in a cream base. I laughed at first and said "yea, right." There are no side effects and it was ahem,... effective.

Barb D.


 o
RE: no libidio please help

I'm almost 50 and also have had little or no libido for several months. As my testosterone levels were normal when I had my hormones tested recently I would be reluctant to take more and risk the hair problem!! I think it's more a question of estrogen levels (that was way down, even tho I'm still having periods). So, having had two unsuccessful goes at taking HRT over the past year - unpleasant bloatingn, weight gain etc - I'm about to have another try, this time with Bi-estrogen and a progesterone cream called Crinone 4% - there's lots of info on these newish options on the Net. I'm interested in hearing comments from anyone who has tried this combo. I live in Paris so now I have to find a Dr here who has heard of Bi-estrogens and Crinone. I asked my GP today who said "Just because it's on the Net Madame doesn't mean you can get it in France." Have to make an appointment with a gynae after Xmas and see if he's more enlightened! Life without libido is so boring!!


 o
RE: no libidio please help

oztrade pacific,
Please write again after you see your gyne or if you find something that is effective.


 o
RE: no libidio please help

Just a suggestion. If you are on any prescription medications - and not just the HRT ones - be sure to ask your doctor or pharmacist if there can be sexual side effects. Some antidepressants, for example, may interfere with sexual responsiveness. Usually there is a medication that can be substituted that still gives you the medical benefits but doesn't interfere with your sexual pleasure.

Best,
Elizabeth


 o
RE: no libidio please help

Hi Elizabeth
No I'm not taking any medication. Having read the article at www.rxmixer.com/hormone3.html I am going to ask my gynae (appointment on 15 jan) what he thinks about taking just progesterone. It appears its a building block from which the body can make estrogen. Everyone says you can't take estrogen without progesterone, so I typed into my google search engine "progesterone without estrogen" to see what it came up with. Some interesting articles.


 o
RE: no libidio please help

Hi, I'm a newbie but I can tell you I recently went to my gynie about my PMS during perimenopause as well as lack of libido, lack of energy, crying and all that stuff.

She did a pelvic ultrasound and blood test and put me on Prometrium (natural progesterone). I do not take estrogen. I can tell you it has much improved my libido altho my breasts are now extremely tender. In fact that is how I found this site - I was hoping I could still take the Prometrium and keep my wonderful libido and still find some treatment for the tenderness!!!!!

Anyhow, yes Prometrium is able to be taken without estrogen, but I think you need to see your gynie - because it's not for everyone. I am told it is for specific symptoms and also to help prevent cancer of the tissue that lines your uterus (can't remember the name of the tissue!). Apparently this becomes thin or thick (can't remember, gee I have PMS!) with menopause, causing a very high rate of cancer.


 o
RE: no libidio please help

If you take exogenous estrogen without taking a progestin (at a high enough dose and long enough) you are putting yourself at risk for endometrial cancer. While age is a major risk factor for endometrial cancer, menopausal status is not so long as you aren't taking estrogen.

Estrogen causes the endometrium to thicken, a condition known as endometrial hyperplasia, which may lead to uterine cancer.

Prometrium is more likely to cause the symptoms you list than to cure them.


 o
RE: no libidio please help

Due to low libidio I talked to my doctor and he put me on estratest. There wasn't any improvement so he put me back on my premarin plus testosterone. Libidio went up and was doing great then I started haveing problems with depression,( a side effect of the testosterone) so he put me on celexa which worked great for the depression but side effects of celexa is decrease in libido and inablility to orgasm. The bad part was with the celexa that I didn't care if I did or not I was just very mellow about it. So he took me off the celexa and put me on welbutrin. That didn't work because I had an allergic reaction to it. I have an appointment to see another doctor in 1 week and we will see what happens then. Hopefully I can come back with some good news.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here